MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H 01.18.130 HA COATED STD STEM SIZE 0; HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H 01.18.130 HA COATED STD STEM SIZE 0; HIP STEM
Model Number 01.18.130
Health Effect - Clinical Code Pain (1994)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 august 2021: lot 163086: (b)(4) items manufactured and released on 01-sep-2016.Expiration date: 2021-08-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold.Another similar event has been reported on this lot since 2017.Clinical evaluation performed by medical affairs manager: femoral component (stem, head and liner) revision performed 4 years and 7 months after primary cementless total hip arthroplasty in a young ((b)(6) year old) woman.No information concerning patient general health status and level of activity is available.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation performed by r&d manager: the stem has been explanted due to loosening.It has been primarily implanted at beginning (b)(6) 2016.Looking at the image it is visible that the ha on the stem body has been completely absorbed by patient bone as expected.There are some signs and scratches on the neck part probably due to revision surgery.Also the explanted ceramic head is visible in the photo, with some scratches on the bottom probably due to revision surgery.It is not possible to determine the root cause of reported stem loosening.Visual inspection performed by r&d manager: during this analysis it is confirmed what reported in the preliminary investigation, nothing more to add.
 
Event or Problem Description
Revision surgery 4 years and 7 months after primary due to stem loosening.The surgeon revised the stem, head, and liner.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager.Femoral component (stem, head and liner) revision performed 4 years and 7 months after primary cementless total hip arthroplasty.No information concerning patient general health status and level of activity is available.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Batch review performed on (b)(6) 2021.Lot 163086: (b)(4) items manufactured and released on 01-sep-2016.Expiration date: 2021-aug-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event since 2017.Piece was returned on 5 august 2021.Patient is 71 years old.

Brand Name
STEM: AMISTEM H 01.18.130 HA COATED STD STEM SIZE 0
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12352961
Report Number3005180920-2021-00668
Device Sequence Number17115578
Product Code LZO
UDI-Device Identifier07630030804069
UDI-Public07630030804069
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Model Number01.18.130
Device Catalogue Number01.18.130
Device Lot Number163086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR